Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HBV and HIV test
Dec 22, 2012

Hi Doctor,

I am a HBV carrier, and currently taking lamivudine 100mg every day. I had changed for E+ to E-, but my doctor wants me to continue to take lamivudine. It has been 8 years now. I may have a exposure to HIV 1.5 year before, and I just did a HIV test. The result is negative. However, I would like to know if long-term taking lamivudine, will delay the seroconversion?

Thanks!

Response from Dr. Taylor

Taking lamivudine will not delay HIV seroconversion.

Lamivudine does have activity against both hepatitis B and HIV infections, so can suppress (push down) the level of both viruses in the blood. This can affect the HIV viral load, or count of HIV viruses detected with a blood test -- but not HIV seroconversion which checks for an antibody, or protein, that the body makes if it is infected with HIV.

Talk to your doctor about how to reduce your risk of acquiring HIV. If you became infected with HIV, your hepatitis B disease course could become more severe, among many other other things. It is not ideal to be on lamivudine alone for HIV, and your HIV could quickly become resistant to this medication. If you have ongoing risk for HIV, get tested frequently and again, work with your doctor to reduce your risk.



Previous
hep c question
Next
Low platelets and Hep B

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement